Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 323, NWS Atlanta, GA

September 27, 20194 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2019, 10:00 PM EDT for 4 counties in Georgia. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2019, 10:00 PM EDT (02:00 UTC)
Expired
Sep 27, 2019, 10:28 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 10:02 PM EDTTSTM WND DMG1 Wnw James H. Floyd St, GATREE BLOCKING THE ENTIRE HIGHWAY. TIME IS ESTIMATED FROM RADAR
Sep 27, 10:04 PM EDTTSTM WND DMG1 Ene Berryton, GAA DOWN TREE BLOCKED ALL SOUTHBOUND LANES. TIME IS ESTIMATED FROM RADAR.
Sep 27, 10:10 PM EDTTSTM WND DMGSummerville, GAA TREE WAS REPORTED IN THE ROAD ON THE 500TH BLOCK OF WASHINGTON STREET. TIME IS ESTIMATED FROM RADAR.
Sep 27, 10:22 PM EDTTSTM WND DMG1 Wsw Summerville, GAPOWER LINE DOWN ON THE ROAD NEAR THE INTERSECTION OF MARTIN STREET AND HWY 46. TIME IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

692 
WUUS52 KFFC 280200
SVRFFC
GAC055-115-129-295-280245-
/O.NEW.KFFC.SV.W.0323.190928T0200Z-190928T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1000 PM EDT Fri Sep 27 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northern Floyd County in northwestern Georgia...
  Southeastern Walker County in northwestern Georgia...
  Western Gordon County in northwestern Georgia...
  Chattooga County in northwestern Georgia...

* Until 1045 PM EDT.

* At 1000 PM EDT, a severe thunderstorm was located over James H.
  Floyd State Park, or near Summerville, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rome, Calhoun, Lafayette, Summerville, Trion, Lyerly, Menlo, Naomi,
  Center Post, Oostanaula, Subligna, Suttles Mill, Tidings, Armuchee,
  Lake Marvin, Linwood, Cloudland, Berryton, Sugar Valley and Everett
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3477 8527 3462 8505 3461 8505 3462 8504
      3449 8486 3429 8531 3444 8550 3451 8551
TIME...MOT...LOC 0200Z 226DEG 22KT 3445 8531 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
407 
WWUS52 KFFC 280214
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1014 PM EDT Fri Sep 27 2019

GAC055-115-129-295-280245-
/O.CON.KFFC.SV.W.0323.000000T0000Z-190928T0245Z/
Floyd GA-Walker GA-Gordon GA-Chattooga GA-
1014 PM EDT Fri Sep 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHEASTERN FLOYD...SOUTHEASTERN WALKER...WESTERN GORDON AND
NORTHERN CHATTOOGA COUNTIES...

At 1014 PM EDT, a severe thunderstorm was located near Subligna, or
near Summerville, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Calhoun, Lafayette, Summerville, Trion, Naomi, Center Post,
Oostanaula, Subligna, Suttles Mill, Tidings, Armuchee, Lake Marvin,
Linwood, Sugar Valley, Everett Springs and James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3477 8527 3462 8505 3461 8505 3462 8504
      3449 8486 3436 8523 3447 8541 3456 8546
TIME...MOT...LOC 0214Z 226DEG 22KT 3451 8523 

HAIL...1.00IN
WIND...60MPH
 
$$
366 
WWUS52 KFFC 280228
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1028 PM EDT Fri Sep 27 2019

GAC055-115-129-295-280238-
/O.CAN.KFFC.SV.W.0323.000000T0000Z-190928T0245Z/
Floyd GA-Walker GA-Gordon GA-Chattooga GA-
1028 PM EDT Fri Sep 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD...
SOUTHEASTERN WALKER...WESTERN GORDON AND NORTHERN CHATTOOGA COUNTIES
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3477 8527 3462 8505 3461 8505 3462 8504
      3449 8486 3436 8523 3447 8541 3456 8546
TIME...MOT...LOC 0224Z 226DEG 22KT 3457 8516 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:30 PM EDT, 30 minutes earlier.

Area forecast discussion, Sep 27, 9:30 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
930 PM EDT Fri Sep 27 2019

.UPDATE...
Most convection has died with the exception of outflow driven
convection over the far NNW living on the leftover over
instability up that way. That area should diminish as the
evening progresses.
At this point there are no other concerns.

BDL

&&

.PREV DISCUSSION... /Issued 702 PM EDT Fri Sep 27 2019/

SHORT TERM /Tonight through Saturday Night/...

Scattered showers and thunderstorms are ongoing across central
Georgia and are expected to spread into northern Georgia later this
afternoon and during the early evening. PoPs of 25-40 percent are
anticipated across central Georgia and into the metro area, and 15-
25 percent elsewhere across the forecast area. While widespread
severe weather is not expected, with SBCAPE values of 1500-2000 J/kg
and DCAPE of around 1000 J/kg in central Georgia, a few storms in
that area could become strong and capable of producing gusty outflow
winds. While some isolated storms could produce some local rainfall
totals of up to a half of an inch, any convective rain that occurs
with these storms will do little to mitigate the current drought.

Easterly to southeasterly winds will continue overnight and into the
day on Saturday, which will lead to a continued increase in low
level moisture. Focusing and lift should be more pronounced over
northern Georgia, with PoPs expected to reach into the 25-40 percent
range. With more instability, diurnally driven thunderstorms could
be stronger on Saturday afternoon, with a few stronger storms
capable of producing gusty winds, frequent lightning, and locally
heavy rain.

High temperatures across the area this afternoon are expected to
mainly range from 14-18 degrees above climatological normals,
reaching into the mid 90s in north Georgia and upper 90s in central
Georgia. Due to the potential for increased cloud coverage on
Saturday, temperatures are expected to be slightly cooler, but still
12-16 degrees above normal in the low 90s in north Georgia and mid
90s in central Georgia. These temperatures are expected to once
again reach or exceed record values at multiple sites during the
short term period.

King

LONG TERM /Sunday through Friday/...

No significant changes made to the extended forecast. Temperatures
still expected to remain well above seasonal norms, but models are
showing some isold/sct pops next week. Still looking for the upper
level ridge to build into the region Saturday night into Sunday and
dominate the weather pattern through the middle to end of next
week. High pressure will also be the dominant weather feature at the
surface through the period. Models are progging a weak backdoor
front to approach the NE portions of the state by Monday, but for
now, the front doesn't look to make it into the CWA. However, some
forcing along the weak boundary could produce some isold/sct shra in
the mtns on Monday. For the last few runs, the models have also been
showing some slight chances for pops in the prolonged easterly flow
for the middle of next week. The highest pops should be across the
higher terrain, with upslope lending some lift.

01

&&

CLIMATE...

Records for 09-27

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      94 1954     62 1949     70 1999     44 1940
                1933                    1996
                                        1976
   KATL      93 1954     62 1937     73 1911     44 1940
                                                    1879
   KCSG      97 1904     65 1948     75 1998     48 1975
                                                    1956
   KMCN      94 1986     65 1937     73 2005     45 1899
                1970                    1998
                1958                    1939

Records for 09-28

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      95 1911     52 1957     72 1999     42 1947
   KATL      93 1986     55 1957     74 1911     42 1967
   KCSG      98 1904     64 1957     75 1998     48 1985
                                                    1942
   KMCN      96 1986     60 1957     74 1999     45 1985
                                        1906

Records for 09-29

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      95 1933     55 1957     72 1904     42 1967
   KATL      92 1941     56 1957     72 1904     39 1967
                1904
   KCSG     100 1904     61 1957     75 1925     42 1967
   KMCN      95 1941     59 1957     73 1936     41 1967
                                        1915

Records for 09-30

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      96 1933     60 1957     72 1904     36 1967
                1911
   KATL      91 1941     56 1920     74 1904     36 1967
                            1890        1884
   KCSG     100 1904     63 1957     74 1944     38 1967
   KMCN      95 1954     61 1957     72 1954     35 1967
                1904                    1953
                                        1915

Records for 10-01

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      95 1933     62 1947     69 1933     36 1924
   KATL      89 1954     59 1920     73 1926     40 1924
                1926
                1911
   KCSG     100 1904     67 1996     73 1977     43 1924
                                                    1920
   KMCN      94 1954     64 1920     74 1911     39 1993
                                                    1967

Records for 10-02

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      94 1911     53 1958     70 1926     38 1924
   KATL      89 1986     59 1958     72 1910     42 1895
                1910
   KCSG      97 1911     62 1958     73 1919     39 1920
                1904
   KMCN      94 1971     65 1958     72 2005     39 1984
                                        1926

Records for 10-03

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      91 1986     56 1958     71 2007     38 1974
   KATL      94 1911     57 1958     70 2007     40 1981
                                        1986
                                        1884
   KCSG      96 1904     62 1958     72 1921     43 1974
   KMCN      95 1911     60 1958     71 1937     39 2011
                                        1927

Records for 10-04

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      96 1954     59 1957     71 1941     36 1987
   KATL      91 2018     61 1957     71 1941     39 1987
                1954        1899        1884        1974
                1941
   KCSG      98 1911     65 1975     73 2007     40 1974
                            1957        1937
   KMCN      95 1954     61 1899     73 1911     36 1987
                                                    1974

&&

AVIATION...
00Z Update...
Showers/storms are expected to dissipate this evening.
Otherwise VFR conditions with potential for MVFR/IFR ceilings
late tonight/early morning for portions of the area along with
patchy fog. Any lower conditions will improve to VFR during
the day with potential for showers and storms favoring N GA.
Surfaced winds becoming light and variable then mainly SE
Saturday less than 10 kts.

//ATL Confidence...00Z Update...
Medium to high confidence for winds.
Low to Medium confidence for all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  91  68  93 /  20  20  10  10
Atlanta         72  92  71  93 /  20  30  20   5
Blairsville     64  84  63  87 /  20  40  30  20
Cartersville    71  93  69  94 /  20  30  20   5
Columbus        73  96  71  95 /  20  20   5   5
Gainesville     71  89  69  91 /  20  30  20  10
Macon           70  94  67  95 /  10  10   5   5
Rome            70  94  69  94 /  20  30  20   5
Peachtree City  70  93  68  94 /  20  30  10   5
Vidalia         71  94  68  94 /   5   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
Hazardous weather outlook, Sep 27, 5:06 AM EDT, 16 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
506 AM EDT Fri Sep 27 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
506 AM EDT Fri Sep 27 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated showers and thunderstorms are possible across portions of
north and central Georgia today. Severe weather is not
anticipated, but the stronger storms will have the potential to
produce occasional lightning strikes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible over portions of north and
central Georgia Saturday and much of next week. The main hazards
from any thunderstorms will be gusty winds and occasional
lightning strikes. A few strong storms are possible, mainly on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Sep 27, 4:45 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Fri Sep 27 2019

GAZ105>108-272115-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
445 PM EDT Fri Sep 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...NORTHWESTERN WILCOX AND SOUTHWESTERN PULASKI COUNTIES UNTIL
515 PM EDT...

At 445 PM EDT...a strong thunderstorm was near Pineview, or 13 miles
south of Hawkinsville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Pineview, Tremont, Pleasant View, Pope City, Tippettville and
Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3218 8343 3197 8343 3197 8373 3224 8370
TIME...MOT...LOC 2045Z 135DEG 2KT 3211 8355

WIND...40MPH
Special weather statement, Sep 27, 5:00 PM EDT, 5 hours before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Fri Sep 27 2019

GAZ086-098-272130-
Emanuel GA-Treutlen GA-
500 PM EDT Fri Sep 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EMANUEL AND EASTERN
TREUTLEN COUNTIES UNTIL 530 PM EDT...

At 500 PM EDT...a strong thunderstorm was over Lexsy, or 10 miles
south of Swainsboro...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Stillmore, Oak Park, Nunez and Lexsy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8215 3248 8218 3243 8219 3236 8225
      3235 8225 3237 8243 3251 8242 3255 8211
TIME...MOT...LOC 2100Z 268DEG 14KT 3245 8230

WIND...40MPH
Special weather statement, Sep 27, 5:51 PM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Fri Sep 27 2019

GAZ110-272215-
Telfair GA-
551 PM EDT Fri Sep 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
615 PM EDT...

At 551 PM EDT...a strong thunderstorm was over Horse Creek Wma, or 12
miles north of Broxton. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jacksonville and Horse Creek Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8300 3186 8300 3190 8286 3190 8273
      3188 8273 3186 8276 3186 8278 3185 8279
      3184 8278 3181 8282 3182 8284 3178 8286
      3178 8289 3179 8290 3178 8292 3179 8298
      3178 8299
TIME...MOT...LOC 2151Z 175DEG 3KT 3181 8290

WIND...40MPH
Special weather statement, Sep 27, 7:47 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
747 PM EDT Fri Sep 27 2019

GAZ110>112-280015-
Wheeler GA-Telfair GA-Montgomery GA-
747 PM EDT Fri Sep 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...EASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM EDT...

At 747 PM EDT...a strong thunderstorm was near Jordan, or 9 miles
north of Hazlehurst...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Mount Vernon, Lumber City, Glenwood, Uvalda, Scotland, Towns, Spring
Hill, Jordan and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3208 8286 3221 8261 3197 8248 3196 8250
      3196 8249 3195 8251 3196 8253 3196 8257
      3193 8259 3194 8260 3193 8261 3192 8265
      3192 8268 3191 8268 3189 8272
TIME...MOT...LOC 2347Z 152DEG 10KT 3199 8266

WIND...40MPH
Special weather statement, Sep 27, 7:57 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT Fri Sep 27 2019

GAZ005>007-280030-
Gilmer GA-Murray GA-Fannin GA-
757 PM EDT Fri Sep 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...NORTHERN
MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 830 PM EDT...

At 756 PM EDT...a strong thunderstorm was over Conasauga Lake, or 10
miles northeast of Chatsworth...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Chatsworth, Ellijay, Eton, East Ellijay, Crandall, Sumac, Jones Mill,
Higdon, Gregory, Cohutta Wilderness, Conasauga Lake, Tennga, Cisco,
Mountaintown, Fort Mountain State Park and Colwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8442 3468 8442 3477 8487 3479 8486
      3480 8484 3481 8484 3481 8485 3486 8483
      3487 8482 3488 8482 3499 8478
TIME...MOT...LOC 2356Z 196DEG 8KT 3488 8464

WIND...40MPH
Special weather statement, Sep 27, 9:44 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Fri Sep 27 2019

GAZ002-011-012-019-280230-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
944 PM EDT Fri Sep 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN
WALKER...SOUTHWESTERN GORDON AND FLOYD COUNTIES UNTIL 1030 PM EDT...

At 943 PM EDT...a strong thunderstorm was over Chattoogaville, or 10
miles south of Summerville...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rome, Calhoun, Summerville, Trion, Cave Spring, Plainville, Shannon,
Lyerly, Menlo, Center Post, Pinson, Oostanaula, Subligna, Tidings,
Armuchee, Lake Marvin, Coosa, Cloudland, Berryton and Chattoogaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3465 8551 3467 8549 3452 8488 3408 8532
      3408 8537 3416 8544 3452 8551
TIME...MOT...LOC 0143Z 181DEG 13KT 3433 8542

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:44 PM EDTSpecial Weather StatementFFCChattooga, Floyd46 min
Sep 27, 10:29 PM EDTSpecial Weather StatementFFCWhitfield31 min
Sep 27, 11:04 PM EDTSpecial Weather StatementFFCMurray, Whitfield26 min
Sep 28, 3:31 PM EDTSpecial Weather StatementFFCTowns29 min
Sep 28, 5:43 PM EDTSpecial Weather StatementFFCUnion32 min
Sep 28, 6:05 PM EDTSpecial Weather StatementFFCFayette25 min
Sep 28, 6:26 PM EDTSpecial Weather StatementFFCCoweta34 min
Sep 28, 6:39 PM EDTSevere Thunderstorm WarningFFCCoweta28 min
Sep 28, 6:44 PM EDTSpecial Weather StatementFFCHenry31 min
Sep 28, 7:16 PM EDTSpecial Weather StatementFFCClayton29 min
Sep 28, 7:46 PM EDTSpecial Weather StatementFFCClayton29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.